I've been asked by quite a few people what I think of Serrapeptase, so I decided it would probably be easiest to do a blog post about it, and then send the link whenever the question comes up again : ).
My husband took 2 or 3 bottles of it, shortly after he was diagnosed with end stage liver disease. I'd read about it's effects on scar tissue and that was the best thing I knew of, at the time. The stuff is NOT cheap, but I was willing to do anything to help him reverse that scar tissue!
Well, after a few months my husband's eyes started looking more and more sunken in.
Now that I've done a lot more research, I believe his sunken eyes were a side effect that was probably caused by the fact that he had FOUR calcium depleting factors going on at the same time. When you lose calcium all over your body, you lose it in your face, too, and your eyes can start to sink in! Cirrhosis can literally change the structure and shape of your face, permanently.
You'd think doctors would have warned us about this, but... no.
Please be sure to read my post about the danger of Calcium deficiency - I want everyone to be aware that some common medications like Lasix (Furosemide), Digoxin and Pantoprazole (aka Omeprazole, Pepcid, Prevacid... basically proton pump inhibitors) can cause calcium deficiency. And when several calcium-depleting drugs are given to a person who already has a compromised liver that already has an impaired ability to process and utilize calcium, it's like OSTEOPOROSIS WAITING TO HAPPEN.
HOWEVER, since I have seen quite a few people report nausea and vomiting on Amazon (when I looked at the reviews recently, trying to remember what the reviewer had said that scared me). I am posting the reviews here, so you can decide for yourself.
Please note, there were far more good reviews than bad reviews, for this stuff! So I'm not saying it couldn't work for others. It just wasn't something my husband did long term, so I can't really report on it. He did take for a few months, and he was able to get his MELD score down to an 8, over the course of a year, with a combination of different supplements. Again, keep in mind that taking the slow route, as he did, can have long-term consequences, but I'm grateful he at least survived!!